Table of Contents
Advances in Numerical Analysis
Volume 2014, Article ID 547973, 8 pages
http://dx.doi.org/10.1155/2014/547973
Research Article

Identifying an Unknown Coefficient in the Reaction-Diffusion Equation Using He’s VIM

Department of Mathematics, Alzahra University, Vanak, Tehran 19834, Iran

Received 16 July 2014; Accepted 2 October 2014; Published 19 October 2014

Academic Editor: Delin Chu

Copyright © 2014 F. Parzlivand and A. M. Shahrezaee. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. Dehghan, “An inverse problem of finding a source parameter in a semilinear parabolic equation,” Applied Mathematical Modelling, vol. 25, no. 9, pp. 743–754, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  2. J. V. Beck, B. Blackwell, and C. R. St Clair, Inverse Heat Conduction: Ill-Posed Problems, Wiley-Interscience, New York, NY, USA, 1985.
  3. W. C. Chew and Y. M. Wang, “Reconstruction of two-dimensional permittivity distribution using the distorted Born iterative method,” IEEE Transactions on Medical Imaging, vol. 9, no. 2, pp. 218–225, 1990. View at Publisher · View at Google Scholar · View at Scopus
  4. C. Glorieux, J. Moulder, J. Basart, and J. Thoen, “Determination of electrical conductivity profiles using neural network inversion of multi-frequency eddy-current data,” Journal of Physics D: Applied Physics, vol. 32, no. 5, pp. 616–622, 1999. View at Publisher · View at Google Scholar · View at Scopus
  5. H. W. Engl, M. Hanke, and A. Neubauer, Regularization of Inverse Problems, Kluwer Academic Publishers, Boston, Mass, USA, 1996.
  6. G. Vries, T. Hillen, M. Lewis, J. Müller, and B. Schönfisch, A Course in Mathematical Biology, SIAM, Philadelphia, Pa, USA, 2006. View at MathSciNet
  7. W. Hundsdorfer and J. Verwer, Numerical Solution of Time-Dependent Advection-Diffusion-Reaction Equations, vol. 33, Springer, Berlin, Germany, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  8. J. R. Cannon and S. Perez-Esteva, “Determination of the coefficient of ux in a linear parabolic equation,” Inverse Problems, vol. 10, no. 3, pp. 521–531, 1994. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. J. R. Cannon and H.-M. Yin, “On a class of nonlinear parabolic equations with nonlinear trace type functionals,” Inverse Problems, vol. 7, no. 1, pp. 149–161, 1991. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. H. Azari and F. Parzlivand, “Determination of the coefficient in the advection diffusion equation using collocation and radial basis function,” International Journal of Information and Systems Sciences, vol. 1, no. 1, pp. 1–11, 2009. View at Google Scholar
  11. H. Azari, “Numerical procedures for the determination of an unknown coefficient in parabolic differential equations,” Dynamics of Continuous, Discrete & Impulsive Systems B: Applications & Algorithms, vol. 9, no. 4, pp. 555–573, 2002. View at Google Scholar · View at MathSciNet · View at Scopus
  12. Y. P. Lin and R. J. Tait, “Finite-difference approximations for a class of nonlocal parabolic boundary value problems,” Journal of Computational and Applied Mathematics, vol. 47, no. 3, pp. 335–350, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  13. J. A. MacBain, “Inversion theory for a parameterized diffusion problem,” SIAM Journal on Applied Mathematics, vol. 47, no. 6, pp. 1386–1391, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  14. B. F. Jones, “Determination of a coefficient in a parabolic differential equation, I. Existence and uniqueness,” Journal of Mathematics and Mechanics, vol. 11, pp. 907–918, 1962. View at Google Scholar
  15. J. Douglas and B. F. Jones, “The determination of a coefficient in a parabolic differential equation. II. Numerical approximation,” Journal of Mathematics and Mechanics, vol. 11, pp. 919–926, 1962. View at Google Scholar · View at MathSciNet
  16. J. R. Cannon, “Determination of certain parameters in heat conduction problems,” Journal of Mathematical Analysis and Applications, vol. 8, no. 2, pp. 188–201, 1964. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. J. Jones, “Various methods for finding unknown coefficients in parabolic differential equations,” Communications on Pure and Applied Mathematics, vol. 16, pp. 33–44, 1963. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. J. R. Cannon and D. Zachmann, “Parameter determination in parabolic partial differential equations from overspecified boundary data,” International Journal of Engineering Science, vol. 20, no. 6, pp. 779–788, 1982. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  19. J. R. Cannon and H.-M. Yin, “A class of nonlinear nonclassical parabolic equations,” Journal of Differential Equations, vol. 79, no. 2, pp. 266–288, 1989. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  20. J.-H. He, “Variational iteration method for autonomous ordinary differential systems,” Applied Mathematics and Computation, vol. 114, no. 2-3, pp. 115–123, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  21. E. Yusufoglu, “Variational iteration method for construction of some compact and noncompact structures of Klein-Gordon equations,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 8, no. 2, pp. 153–158, 2007. View at Google Scholar · View at Scopus
  22. J. H. He, “Approximate analytical solution for seepage flow with fractional derivatives in porous media,” Computer Methods in Applied Mechanics and Engineering, vol. 167, no. 1-2, pp. 57–68, 1998. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  23. L.-N. Zhang and J.-H. He, “Resonance in Sirospun yarn spinning using a variational iteration method,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 1064–1066, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  24. J.-H. He, Y.-P. Yu, J.-Y. Yu, W.-R. Li, S.-Y. Wang, and N. Pan, “A nonlinear dynamic model for two-strand yarn spinning,” Textile Research Journal, vol. 75, no. 2, pp. 181–184, 2005. View at Publisher · View at Google Scholar · View at Scopus
  25. M. A. Abdou and A. A. Soliman, “Variational iteration method for solving Burger's and coupled Burger's equations,” Journal of Computational and Applied Mathematics, vol. 181, no. 2, pp. 245–251, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  26. A. A. Soliman, “A numerical simulation and explicit solutions of KDV-Burgers' and Lax's seventh-order KDV Equations,” Chaos, Solitons and Fractals, vol. 29, no. 2, pp. 294–302, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  27. Z. M. Odibat and S. Momani, “Application of variational iteration method to nonlinear differential equations of fractional order,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 7, no. 1, pp. 27–34, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  28. M. Inokuti, H. Sekine, and T. Mura, “General use of the Lagrange multiplier in nonlinear mathematical physics,” in Variational Method in the Mechanics of Solids, S. Nemat-Nasser, Ed., pp. 159–162, Pergamon Press, Oxford, UK, 1978. View at Google Scholar
  29. J.-H. He, “Variational principles for some nonlinear partial differential equations with variable coefficients,” Chaos, Solitons & Fractals, vol. 19, no. 4, pp. 847–851, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  30. J.-H. He, “Variational iteration method—some recent results and new interpretations,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 3–17, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  31. A.-M. Wazwaz, “A comparison between the variational iteration method and Adomian decomposition method,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 129–136, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  32. M. Tatari and M. Dehghan, “On the convergence of He's variational iteration method,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 121–128, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus